Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 35, NWS Green Bay, WI

May 9, 2014

NWS Green Bay, WI issued this small craft advisory at May 9, 2014, 4:43 AM CDT. It took effect at May 9, 2014, 10:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 9, 2014, 4:43 AM CDT (09:43 UTC)
In effect from
May 9, 2014, 10:00 AM CDT
Expired
May 10, 2014, 5:00 AM CDT
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WHUS73 KGRB 090943
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
443 AM CDT FRI MAY 9 2014

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS MORNING...AS A
STORM SYSTEM TRACKS INTO CANADA. GUSTY SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP AS THE COLD FRONT CROSSES THE REGION. THE
WINDS WILL DIMINISH AFTER SUNSET.

LMZ521-522-541>543-091745-
/O.NEW.KGRB.SC.Y.0035.140509T1500Z-140510T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
443 AM CDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED FROM LATE
  MORNING THROUGH EARLY EVENING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
3 follow-up statements
918 
WHUS73 KGRB 091513
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 AM CDT FRI MAY 9 2014

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS MORNING...AS A
STORM SYSTEM TRACKS INTO CANADA. GUSTY SOUTHWEST WINDS ARE
EXPECTED TO CONTINUE AS THE COLD FRONT CROSSES THE REGION. THE
WINDS WILL DIMINISH AFTER SUNSET.

LMZ521-522-541>543-092315-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-140510T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1013 AM CDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH
  THE EARLY EVENING.

* WAVES...3 TO 5 FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
433 
WHUS73 KGRB 092019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT FRI MAY 9 2014

...GUSTY SOUTHWEST WINDS EXPECTED THROUGH EARLY TONIGHT...

.A COLD FRONT WILL PUSH EAST OF THE REGION BY EARLY THIS EVENING. GUSTY
SOUTHWEST WINDS ARE EXPECTED EARLY...BUT WILL DIMINISH BY TONIGHT.

LMZ521-522-541>543-100300-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-140510T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
319 PM CDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED
  THROUGH THE EARLY EVENING...THEN SLOWLY SUBSIDE BY TONIGHT.

* WAVES...3 TO 5 FEET ON THE LAKE...WILL EASE TO 1 TO 3 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
677 
WHUS73 KGRB 100215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT FRI MAY 9 2014

...GUSTY SOUTHWEST WINDS TO CONTINUE OVERNIGHT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT ARE EXPECTED
TO EASE LATE.

LMZ521-522-541>543-101000-
/O.EXT.KGRB.SC.Y.0035.000000T0000Z-140510T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
915 PM CDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL
  CONTINUE...BUT WILL SLOWLY EASE OVERNIGHT.

* WAVES...2 TO 4 FEET ON THE LAKE...WILL EASE TO 1 TO 3 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 4:35 AM CDT, 8 minutes earlier.

Area forecast discussion, May 9, 4:35 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT FRI MAY 9 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 430 AM CDT FRI MAY 9 2014

LINGERING SHOWERS EARLY TODAY...THEN SOME DRY WEATHER BEFORE
ANOTHER RAINY PERIOD EARLY NEXT WEEK.

ON THE LARGE SCALE ACRS THE CONUS...LNGWV TROF POSN IS LOCATED
OVER THE ROCKIES...WITH A DOWNSTREAM RIDGE ARND 80W. PATTERN IS
CURRENTLY DEAMPLIFYING AS MAJOR SHRTWV THAT EJECTED OUT OF THE WRN
TROF IS BEGINNING TO FLATTEN THE ERN RIDGE. BUT REAMLIFICATION
WILL SOON BEGIN AGAIN...EVENTUALLY PEAKING EARLY NEXT WK. THE UPR
TROF POSN WL BE OVER THE CENTRAL CONUS BY THEN...BEFORE SHIFTG
INTO THE ERN GREAT LAKES RGN BY LATE NEXT WK.

THE CURRENT UPR REGIME IS A WET PATTERN FOR THE FCST AREA. THE
FINAL BATCHES OF SHRA WITH THE DEPARTING SYSTEM WL LINGER INTO
EARLY PART OF THE FCST PERIOD...THEN ANOTHER WET PERIOD IS
EXPECTED EARLY NEXT WEEK. ABUNDANT MOISTURE FLOWING NWD OFF THE
GULF COMBINED WITH A SLOW MOVING FRONTAL SYSTEM ACRS THE AREA AT
THAT TIME SHOULD RESULT IN ABV NORMAL PCPN AMNTS. TEMPS WL START
OUT FAIRLY CLOSE TO SEASONAL NORMALS...THEN COOL TO SOMEWHAT BELOW
NORMAL AS NWLY UPR FLOW DEVELOPS ACRS THE AREA.
&&

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 430 AM CDT FRI MAY 9 2014

WARM FRONT GETTING HUNG UP S OF THE AREA AND A LACK OF SUNSHINE/
HEATING KEPT CONVECTION FM BECOMING TOO WIDESPREAD/STG LATE YDA
AND OVERNIGHT. THE LINGERING SHRA ALONG THE FRONTAL BAND WL SHIFT
NE AND OUT OF THE AREA THIS MORNING. COLD FRONT ITSELF IS STILL A
LITTLE BACK TO THE W...AND WON/T CLEAR THE AREA UNTIL MID-DAY.
GIVEN THE WARM START...TEMPS IN THE E SHOULD RISE TO ABV GUIDANCE
VALUES. HIGHS ACRS THE W WL PROBABLY OCCUR EARLIER IN THE
DAY...WITH READINGS FALLING OFF A LITTLE AS LOWER CLDS AND
ISOLD/SCT SHRA MOVE IN AS THE REMNANTS OF THE UPR DEFORMATION ZONE
SWING BACK ACRS THAT REGION.

SOME SHRA COULD LINGER IN THE N EARLY TNGT...BUT THE MAIN TREND WL
BE FOR DECRG CLDS. STUCK WITH A BLEND OF GUIDANCE FOR MINS.

ANTICYCLONE WL BE PASSING S OF THE AREA SATURDAY...LEADING TO
LOW- LEVEL WLY FLOW. EXPECT PLENTY OF SUNSHINE...THOUGH CLDS WL
START TO INCR IN THE SW DURING THE AFTN. WAS TEMPTED TO PULL PCPN
CHCS COMPLETELY...BUT WOUND UP KEEPING SLGT CHC OVER THE SW CORNER
LATE IN THE DAY. WINDS NEAR THE LAKE WL PROBABLY FLIP TO THE SOUTH
DURING THE AFTN...SO MAX TEMPS THERE SHOULD OCCUR DURING THE EARLY
AFTN WITH TEMPS FALLING BACK SOME DURING THE LATE AFTN. BUT GIVEN
THE WLY FLOW UP UNTIL THAT POINT...MAX TEMPS WL PROBABLY ONLY BE A
LITTLE COOLER THAN INLAND LOCATIONS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 430 AM CDT FRI MAY 9 2014

PRECIPITATION CHANCES ARE THE MAIN CONCERN DURING THIS PART OF
THE FORECAST. MEDIUM RANGE MODELS HAD A WEAK MID LEVEL RIDGE OVER
THE REGION FOR THE LATTER HALF OF THE WEEKEND...BUT STILL SHOWED
QPF IN WARM ADVECTION AHEAD OF AN APPROACHING SURFACE LOW MOVING
IN FROM THE PLAINS.

A MID LEVEL CYCLONE IS FORECAST DEVELOP OVER THE NORTHERN PLAINS
AND SLOWLY MAKE ITS WAY ACROSS THE GREAT LAKES REGION DURING THE
EARLY PART OF NEXT WEEK ON ITS WAY TOWARD HUDSON BAY. THIS WILL
KEEP THE FORECAST AREA IN A GENERAL CYCLONIC FLOW ALOFT. MODELS
WERE SHOWING SOME DIFFERENCES IN LOCATION AND MOVEMENT OF THE MID
LEVEL CYCLONE AS WELL AS SURFACE FEATURES THAT ARE EXPECTED TO
IMPACT THE AREA. THE RESULT IS A FORECAST WITH CHANCES FOR
SHOWERS...AND SOME THUNDERSTORMS...FOR MUCH OF THE REST OF THE
FORECAST PERIOD.

THE MID LEVEL CYCLONE WILL NOT ONLY BRING PLENTY OF CHANCES FOR
RAIN...IT WILL ALSO DRAW COLDER AIR INTO THE REGION. HIGH
TEMPERATURES ON SUNDAY SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR...BUT THEY GRADUALLY COOL OFF DURING THE
WEEK...WITH HIGHS AROUND 10F DEGREES BELOW NORMAL ON THURSDAY.
LOWS ALSO GET CHILLIER...WHICH NECESSITATED THE ADDITION OF SNOW
WORDING IN THE FAR NORTHERN PART OF THE FORECAST AREA FROM 06Z TO
12Z ON BOTH THURSDAY AND FRIDAY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 430 AM CDT FRI MAY 9 2014

CLD BASES ACRS THE FCST AREA WERE GENERALLY VFR OUTSIDE OF PCPN
AREAS...AND MVFR WITH THE PCPN. A CONSIDERABLE AREA OF IFR AND
VERY LOW-END VFR CIGS WERE BACK TO THE W. THAT WL START TO SHIFT E
IN THE WLY FLOW BEHING THE COLD FRONT CROSSING THE AREA. BUT
EXPECT SUBSIDENCE AND MIXING TO AT LEAST RAISE THE CLD BASES QUITE
A BIT DURING THE DAY...AND POSSIBILY EVEN MIX OUT SOME OF THE
CLDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 8, 11:43 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 PM CDT THU MAY 8 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1143 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP
ACROSS THE AREA TONIGHT. THE OVERALL RISK OF SEVERE WEATHER HAS
DIMINISHED...BUT A FEW OF THE STORMS COULD STILL PRODUCE
MARGINALLY SEVERE HAIL AND WIND GUSTS. LOCALIZED HEAVY RAINFALL IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH TUESDAY. IT IS
TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TONIGHT
DUE TO THE MARGINAL NATURE OF THE SEVERE THREAT. HOWEVER...ANY
OCCURRENCES OF HAIL OR WIND GUSTS OVER 40 MPH SHOULD BE REPORTED
TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-091200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1143 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE
STORMS COULD PRODUCE HAIL AND GUSTY WINDS. PATCHY DENSE FOG IS
ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PATCHY DENSE FOG WILL CONTINUE FRIDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE AGAIN EARLY NEXT WEEK.

SKOWRONSKI

In the hours before

Special weather statement, May 9, 12:40 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 AM CDT FRI MAY 9 2014

WIZ020>022-031-037>040-048>050-073-074-090630-
BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-MENOMINEE-NORTHERN OCONTO
COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO
COUNTY-WAUPACA-WINNEBAGO-
1240 AM CDT FRI MAY 9 2014

...SPECIAL WEATHER STATEMENT...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 20 MILES NORTHWEST OF
APPLETON TO 9 MILES SOUTHEAST OF APPLETON...MOVING NORTHEAST AT 50
MPH.

SOME OF THESE STORMS MAY PRODUCE PEA TO DIME SIZE HAIL...GUSTY
WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS AS THEY PASS.

LOCATIONS IMPACTED INCLUDE...
  MURPHY CORNER...      FIVE CORNERS...
  DEER CREEK WILDLIFE AREA...                 MAPLE GROVE...
  WRIGHTSTOWN...        LEEMAN...             GREENLEAF...
  FREEDOM...            EMBARRASS...          BLACK CREEK...
  ASKEATON...           LITTLE RAPIDS...      CHICAGO CORNERS...
  NAVARINO WILDLIFE AREA...                   WAYSIDE...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MG

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.